Alert archive / Idaho / Flash Flood Warnings in 2013
Flash Flood Warning 24, NWS Pocatello, ID
NWS Pocatello, ID issued this flash flood warning at Sep 3, 2013, 2:01 PM MDT for Cassia County, Idaho. It was in force for 5 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 3, 2013, 2:01 PM MDT (20:01 UTC)
- Expired
- Sep 3, 2013, 7:00 PM MDT
- In force
- 5 hr
- Issued by
- NWS Pocatello, ID
- Area
- Storm-based polygon
- Flood severity
- None
County Cassia County, ID
The radar
The Pocatello radar (KSFX), 140 km from the middle of the area, began a volume at 20:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 3, 6:06 PM MDT | HEAVY RAIN 1.13 | 30 Sw Burley, ID | 2 HOUR RAINFALL MEASURED FROM 4 TO 6 PM AT TRAIL CREEK GULCH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Elko, NV (KLKN), launched 12:00Z, 8.0 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 139 J/kg
- Mixed-layer CIN
- -176 J/kg
- Mixed-layer LCL
- 1094 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 138 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
348
WGUS55 KPIH 032001
FFWPIH
IDC031-040000-
/O.NEW.KPIH.FF.W.0024.130903T2001Z-130904T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE POCATELLO ID
201 PM MDT TUE SEP 3 2013
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WESTERN CASSIA COUNTY IN SOUTH CENTRAL IDAHO...
* UNTIL 600 PM MDT
* AT 158 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
HEAVY RAIN CAPABLE OF PRODUCING FLASH FLOODING FROM THUNDERSTORMS
OVER THE WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
IN HILLY TERRAIN THERE ARE NUMEROUS LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
&&
LAT...LON 4200 11426 4242 11427 4242 11409 4251 11407
4252 11339 4201 11342
$$
HEDGES3 follow-up statements
242
WGUS75 KPIH 032206
FFSPIH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
406 PM MDT TUE SEP 3 2013
IDC031-040000-
/O.CON.KPIH.FF.W.0024.000000T0000Z-130904T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CASSIA ID-
406 PM MDT TUE SEP 3 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 600 PM MDT FOR
WESTERN CASSIA COUNTY...
AT 403 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED
AREA. ADDITIONAL THUNDERSTORMS WITH HEAVY RAIN CONTINUE TO DEVELOP
IN THE AREA.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO VIEW
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER
GROUND.
&&
LAT...LON 4200 11426 4242 11427 4242 11409 4251 11407
4252 11339 4201 11342
$$
RS782
WGUS55 KPIH 032345
FFWPIH
IDC031-040100-
/O.EXT.KPIH.FF.W.0024.000000T0000Z-130904T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE POCATELLO ID
545 PM MDT TUE SEP 3 2013
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
WESTERN CASSIA COUNTY IN SOUTH CENTRAL IDAHO...
* UNTIL 700 PM MDT
* AT 541 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.
LOCATIONS NEAR THE PATH OF INCLUDE...VIEW.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER
GROUND.
&&
LAT...LON 4200 11426 4242 11427 4242 11409 4251 11407
4252 11339 4201 11342
$$
RS159
WGUS75 KPIH 040102
FFSPIH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
702 PM MDT TUE SEP 3 2013
IDC031-040110-
/O.EXP.KPIH.FF.W.0024.000000T0000Z-130904T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CASSIA ID-
702 PM MDT TUE SEP 3 2013
...THE FLASH FLOOD WARNING HAS EXPIRED FOR WESTERN CASSIA COUNTY...
THUNDERSTORM ACTIVITY IS DECREASING THIS EVENING. RUNOFF FROM RECENT
STORMS MAY BE SLOW TO END THE NEXT COUPLE OF HOURS. CAUTION IS
ADVISED NEAR SMALL STREAMS.
LAT...LON 4200 11426 4242 11427 4242 11409 4251 11407
4252 11339 4201 11342
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this flash flood warning went out at Sep 3, 1:07 PM MDT, 54 minutes earlier.
Area forecast discussion, Sep 3, 1:07 PM MDT, 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 107 PM MDT TUE SEP 3 2013 .DISCUSSION...THE DEEP UPPER LOW OFF THE PAC NW COAST NEAR 130W CONTINUES TO DRIVE THE SOUTHERLY TRANSPORT OF SUBTROPICAL MOISTURE INTO ID...WITH LITTLE CHANGE THRUOUGH THURSDAY. SHOWERS AND THUNDERSTORMS WILL BECOME MORE WIDESPREAD THIS AFTERNOON OVER THE WESTERN HALF OF THE FCST AREA AND GRADUALLY SPREAT EASTWARD BY THIS EVENING. PRECIP AMOUNTS WILL BE AMPLE AGAIN...ESPECIALLY OVER THE CENTRAL MTNS AND SOUTHERN HIGHLANDS...AS PW VALUES ARE STILL RUNNING ABOVE 1 INCH. ACTIVITY WILL DIMINISH LATE TONIGHT... BUT REDEVELOP ON WED. BY THU...THE UPPER LOW MOVES INTO WESTERN OR. THIS WILL BEGIN TO PUSH THE SUBTROPICAL MOISTURE TO THE NORTH AND EAST...AND BY FRIDAY MOST OF THE ACTIVITY WILL BE EAST AND NORTH OF THE FCST AREA. ONLY EXPECTING A FEW MTN TSTMS ON FRI AND SAT AS THE UPPER LOW MOVES TO THE ID PANHANDLE. SUNDAY AND BEYOND LOOKS DRY AS THE UPPER LOW MOVES AWAY AND BROAD UPPER RIDGING TAKES OVER. HEDGES && .AVIATION...MONSOON MOISTURE WILL CONTINUE OVER EASTERN IDAHO. MVFR/IFR CONDITIONS ARE POSSIBLE DURING PERIODS OF HEAVIER RAINFALL AND THUNDERSTORM ACTIVITY. ALL SITES HAVE -SHRA VCTS THROUGH THIS EVENING ALTHOUGH KSUN WILL LIKELY SEE THE MOST WIDESPREAD ACTIVITY. VCSH/VCTS IS EXPECTED TO BE CARRIED INTO TOMORROW AT THE VERY LEAST IN THE FORECAST...WITH KSUN AGAIN LIKELY TO SEE MORE WIDESPREAD ACTIVITY. A FEW STORMS MAY ALSO PRODUCE WINDS OVER 35KTS. KEYES && .FIRE WEATHER...A VERY MOIST AIRMASS REMAINS OVER EASTERN IDAHO THROUGH AT LEAST THURSDAY. THIS MEANS SHOWERS AND THUNDERSTORMS WILL CONTINUE WITH HEAVY RAINFALL UNTIL FRIDAY IT APPEARS AT THIS POINT. THE MODELS ARE PUSHING THE LOW INLAND AND ACROSS THE NORTHERN STATES INTO THE WEEKEND. A FRONT WILL MOVE INTO WESTERN AREAS ON FRIDAY AND EVENTUALLY SHIFT EASTWARD BY SATURDAY. AHEAD OF THE FRONT...SHOWERS AND STORMS WILL CONTINUE WITH A DRY/COOL AIRMASS COMING IN BEHIND IT. RIGHT NOW... EVERYONE EXCEPT FOR THE MOUNTAINS ALONG THE WYOMING BORDER SHOULD DRY OUT OVER THE WEEKEND. WINDS WILL BE STRONGEST ON FRIDAY AND SATURDAY...BUT WE ARE NOT LOOKING AT CRITICAL CONDITIONS AS THE HUMIDITY WILL STILL BE UP BEHIND THE FRONT. KEYES && .PIH WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 10 PM MDT THIS EVENING IDZ018-022-031-032. &&
Hazardous weather outlook, Sep 3, 4:54 AM MDT, 9 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 454 AM MDT TUE SEP 3 2013 IDZ017>025-031-032-041100- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 454 AM MDT TUE SEP 3 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT HEAVY RAINFALL IS POSSIBLE TODAY OVER THE SOUTHERN HIGHLANDS AND CENTRAL MOUNTAINS PROMPTING A FLASH FLOOD WATCH PARTICULARLY OVER BURN SCARS. NUMEROUS RAIN SHOWERS AND ISOLATED THUNDERSTORMS WILL MOVE OVER THE SOUTHERN HIGHLANDS AND THE CENTRAL MOUNTAINS THIS MORNING AND CONTINUE OFF AND ON THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ADDITIONAL RAINFALL IS EXPECTED WEDNESDAY THROUGH FRIDAY. ANOTHER FLASH FLOOD WATCH MAY BE NEEDED PARTICULARLY ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
In the hours before
Local storm report, Sep 3, 9:48 AM MDT, 4 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
948 AM MDT TUE SEP 3 2013
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0947 AM DEBRIS FLOW 3 W HAILEY 43.51N 114.35W
09/03/2013 BLAINE ID EMERGENCY MANAGER
BLAINE CO. EM REPORTED 2 SLIDES FROM LAST
NIGHT'S STORMS. ONE WAS UP CROY CANYON AND
THE OTHER IN GREENHORN CANYON.
&&
IRIS SYSTEMThe office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 2, 6:21 PM MDT | Special Weather Statement | PIH | Cassia | 54 min |
| Sep 2, 6:45 PM MDT | Flash Flood Warning | PIH | Cassia | 3 hr |
| Sep 2, 7:09 PM MDT | Special Weather Statement | PIH | Cassia | 66 min |
| Sep 2, 7:25 PM MDT | Flash Flood Warning | PIH | Cassia | 3 hr |
| Sep 2, 8:17 PM MDT | Special Weather Statement | PIH | Oneida | 58 min |
| Sep 2, 8:37 PM MDT | Special Weather Statement | PIH | Cassia | 53 min |
| Sep 2, 9:34 PM MDT | Flash Flood Warning | PIH | Cassia | 56 min |
| Sep 2, 10:15 PM MDT | Special Weather Statement | PIH | Blaine, Lincoln | 60 min |
| Sep 2, 10:27 PM MDT | Flash Flood Warning | PIH | Blaine | 3 hr |
| Sep 3, 1:56 PM MDT | Flash Flood Warning | PIH | Blaine, Custer | 4 hr |
| Sep 3, 3:55 PM MDT | Areal Flood Advisory | PIH | Bannock, Power | 3 hr |
| Sep 3, 4:19 PM MDT | Flash Flood Warning | PIH | Cassia, Power | 4 hr |
| Sep 3, 4:26 PM MDT | Flash Flood Warning | PIH | Bannock, Power | 4 hr |
| Sep 3, 4:51 PM MDT | Flash Flood Warning | PIH | Bannock, Bingham, Caribou | 4 hr |
| Sep 3, 5:33 PM MDT | Special Weather Statement | PIH | Bonneville | 72 min |
| Sep 3, 5:50 PM MDT | Special Weather Statement | PIH | Caribou | 55 min |
| Sep 3, 5:57 PM MDT | Special Weather Statement | PIH | Bingham | 48 min |
Nearby
Flash Flood Warnings in Idaho, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.